MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7518
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/16/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that balloon removal difficulties were encountered.Vascular access was obtained via radial approach.The target lesion was located in the moderately tortuous and calcified coronary artery.A 2.50mm x 12mm apex balloon catheter was advanced for dilatation.However, upon withdrawal, the balloon could not be removed after it was inflated.Subsequently, a 0.35 stabilizing guide wire advanced and was used to remove the device.There were no patient complications reported and the patient was fine.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of an apex balloon catheter.The shaft, hypotube, tip and balloon were microscopically and visually examined.There were numerous kinks.There was contrast in the inflation lumen and balloon, and blood in the guidewire lumen.The balloon was loosely folded.Microscopic inspection revealed tip damage.The device was prepped with an inflation device filled with water and connected to the inflation port to inflate the device.The device was functionally tested with a.014" guidewire.No issues were detected inflating or deflating the balloon, or with advancing the device on a guidewire.Inspection of the remainder of the device presented no other damage or irregularities.
 
Event or Problem Description

Brand Name
APEX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9014480
Report Number2134265-2019-10994
Device Sequence Number2451766
Product Code LOX
UDI-Device Identifier08714729475491
UDI-Public08714729475491
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model Number7518
Device Catalogue Number7518
Device Lot Number0024037097
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/30/2019
Initial Date Received by Manufacturer 08/20/2019
Supplement Date Received by Manufacturer10/01/2019
Initial Report FDA Received Date09/12/2019
Supplement Report FDA Received Date10/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR